Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 253, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 30, 2016, 6:37 PM EDT for Warren County, North Carolina. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2016, 6:37 PM EDT (22:37 UTC)
- Expired
- Jul 30, 2016, 7:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:41 PM EDT | TSTM WND DMG | 3 N Wise, NC | TWO LARGE PECAN TREES BLOWN ONTO A HOUSE AND PICKUP TRUCK ON MAC POWELL ROAD. TIME ESTIMATED BY RADAR. |
| Jul 30, 6:45 PM EDT | TSTM WND DMG | 4 Nne Wise, NC | TREES DOWN AND SMALL STORAGE BUILDING DESTROYED ON FELTS ROAD. TIME ESTIMATED BY RADAR. |
| Jul 30, 6:50 PM EDT | TSTM WND DMG | 3 Nw Wise, NC | TREES DOWN ON ROOKER DAIRY ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440
WUUS52 KRAH 302237
SVRRAH
NCC185-302315-
/O.NEW.KRAH.SV.W.0253.160730T2237Z-160730T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 636 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NORLINA...OR 9 MILES NORTHWEST OF WARRENTON...MOVING SOUTHEAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WARRENTON...NORLINA...MACON...LAKE GASTON...
SOUTHPOINTE AND MORNINGSTAR MARINAS...DREWRY...WISE AND AFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING DESTRUCTIVE STRAIGHT LINE WINDS AND TORNADOES.
MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN INTERIOR ROOM...A
BATHROOM...CLOSET OR BASEMENT.
&&
LAT...LON 3652 7790 3622 7807 3638 7829 3654 7832
3654 7790
TIME...MOT...LOC 2236Z 310DEG 13KT 3652 7825
HAIL...<.75IN
WIND...60MPH
$$
101 follow-up statement
209
WWUS52 KRAH 302316
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT SAT JUL 30 2016
NCC185-302326-
/O.EXP.KRAH.SV.W.0253.000000T0000Z-160730T2315Z/
WARREN NC-
716 PM EDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3652 7790 3622 7807 3638 7829 3654 7832
3654 7790
TIME...MOT...LOC 2314Z 310DEG 13KT 3652 7825
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:50 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 30, 2:50 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 250 PM EDT SAT JUL 30 2016 .SYNOPSIS... Hot temperatures and scattered afternoon and evening showers and thunderstorms will persist through the rest of the weekend and into early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 250 PM Saturday... Scattered showers and tstms have developed as expected across central NC, invof of the Piedmont trough, and to our west over and just east of the mountains. Aloft, sw flow persists across our area on the east side of a broad trough centered over the Ohio and Mississippi valleys. For the rest of this afternoon into this evening, the aforementioned showers and tstms will move east across our cwa, but given the scattered nature, not all locations will see rain, so for now will keep pops capped at 50%, implying the scattered coverage. As for tstm intensity, latest mesoanalysis shows plenty of instability, esp from the US-1 corridor eastward, but shear is pretty weak, so look for mostly pulse storms, with perhaps some modest clustering north and northeast of Raleigh where the effective shear is the highest in our cwa. Given the instability, an isolated severe cell (wind or hail the main threats) can't be ruled out, but given the weak shear, any severe cells won't remain severe very long. Again, the best chance for a strong or severe cells will be north and northeast of Raleigh closer to the better shear. Look for shower/tstm activity to wind down around midnight, with the remainder of the night partly cloudy. With little or no pattern or airmass change, will lean toward persistence for temps. Low's tonight in the mid 70s. && .SHORT TERM /Sunday through Sunday night/... As of 250 PM Saturday... Sunday will start off much like today, with pc skies and isolated showers or sprinkles perhaps lingering on old outflow boundaries. Like today, isolated-to-scattered showers and tstms are expected to develop invof of the Piedmont trough during the early-to-mid afternoon. Then during the early evening, guidance is suggesting that a broken band of thunderstorms, first having formed over the mountains, will move east across our cwa. This band of tstms may have a little better coverage since it will be supported by a shortwave embedded in the sw flow. That shortwave is currently moving across the central plains. Despite this upper support, 0-6km shear is still progged to be aob 25 kt. So once again, most storms should remain below severe limits, but an isolated severe cell or two still can't be ruled out given the instability. Speaking of instability, temps and dew points on Sunday will be similar to today, given that the airmass will have changed little. However, with slightly increased shower/tstm coverage, our confidence of hitting heat advisory criteria in our eastern counties is not particularly high. For now, will forecast highs in the lower 90s and heat indices around 100. Nevertheless, it will still be uncomfortably hot, so folks need to continue exercising the heat precautions that we've been advertising. && .LONG TERM /Monday through Saturday/... As of 245 PM Saturday... Relatively flat upper level trough will extend from New England into the Carolinas at the beginning of the week. Perturbations rounding the base of this trough will interact with available moisture (precip water values hovering around 2 inches Mon and Tues) and instability to trigger scattered convection. The bulk of the convection will occur during the afternoon-early evening hours and concentrated along a sw-ne orientated surface trough bisecting our region. An upper level ridge centered over the lower MS Valley/southern plains is projected to amplify northward in response to an upper level low crossing the Pacific NW. This should lead to building heights over central NC the later half of the work week, leading to a decreasing chance for afternoon/evening convection. High temperatures early in the week will average close to normal due to anticipated cloud and convection coverage. High temperatures will likely return to above normal levels later in the week as the upper level ridge exerts its influence on our weather. && .AVIATION /18Z Saturday through Thursday/... As of 250 PM Saturday... 24-Hour TAF period: Through 31/04z, scattered showers and thunderstorms will locally reduce cigs and vsbys to mvfr or ifr category. Outside of thunderstorms, look for VFR conditions and winds generally from the w-sw 10-15kt. Higher/variable gusts near tstms. After 31/04z until 31/12z, look for mostly VFR conditions with light s-sw wind. From 12z Sunday and beyond: similar conditions Sunday-Tuesday with scattered afternoon/evening tstms and associated reduced flight conditions. Patchy morning fog possible as well. During the mid-week period, we may see decreased daily shower/tstm chances as slightly drier air moves in the from the north. && .RAH WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for NCZ028-043-078-085-086- 088-089. && SYNOPSIS...np NEAR TERM...np SHORT TERM...np LONG TERM...WSS AVIATION...np
Hazardous weather outlook, Jul 30, 12:26 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1226 PM EDT SAT JUL 30 2016 NCZ007>011-021>027-038>042-073>077-083-084-310930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON- STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- 1226 PM EDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. WIND GUSTS TO 40 OR 50 MPH... FREQUENT LIGHTNING... AND TORRENTIAL DOWNPOURS ARE THE MAIN HAZARDS EXPECTED. IN ADDITION... USE CAUTION WHILE OUTSIDE THIS AFTERNOON AS HEAT INDICES WILL REACH BETWEEN 98 AND 103 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON AND EVENING. WIND GUSTS TO 40 OR 50 MPH AND FREQUENT LIGHTNING WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ028-043-078-085-086-088-089-310930- EDGECOMBE-WILSON-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1226 PM EDT SAT JUL 30 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDEX VALUES THROUGH EARLY EVENING WILL VARY BETWEEN 105 AND 109 DEGREES. EXPOSURE TO THESE CONDITIONS WILL LEAD TO THE INCREAE RISK OF HEAT ILLNESSES. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. WIND GUSTS TO 40 OR 50 MPH... FREQUENT LIGHTNING... AND TORRENTIAL DOWNPOURS ARE THE MAIN HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON AND EVENING. WIND GUSTS TO 40 OR 50 MPH AND FREQUENT LIGHTNING WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 1:02 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
102 PM EDT SAT JUL 30 2016
NCZ043-078-301730-
WILSON NC-WAYNE NC-
102 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN WILSON
AND NORTHEASTERN WAYNE COUNTIES UNTIL 130 PM EDT...
AT 101 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDSBORO...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. SEYMOUR
JOHNSTON AIR BASE RECENTLY REPORTED A GUSTS CLOSE TO 50 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WALNUT CREEK...STANTONSBURG...EUREKA...ELROY...
CLIFFS OF THE NEUSE STATE PARK AND MAR-MAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS... AND OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3557 7782 3543 7783 3540 7780 3538 7780
3534 7782 3528 7783 3524 7789 3536 7805
3572 7770 3568 7766
TIME...MOT...LOC 1701Z 224DEG 18KT 3536 7791
WSSSpecial weather statement, Jul 30, 1:07 PM EDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
107 PM EDT SAT JUL 30 2016
NCZ074-075-084-301745-
RICHMOND NC-MOORE NC-MONTGOMERY NC-
107 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
RICHMOND...SOUTHWESTERN MOORE AND SOUTHEASTERN MONTGOMERY COUNTIES
UNTIL 145 PM EDT...
AT 106 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF ROCKINGHAM...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...HOFFMAN...
WHISPERING PINES...PINEBLUFF...ELLERBE...FOXFIRE AND TAYLORTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3497 7980 3515 7988 3537 7938 3519 7929
3516 7933 3507 7943
TIME...MOT...LOC 1706Z 247DEG 24KT 3510 7976
WSSSpecial weather statement, Jul 30, 2:41 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT SAT JUL 30 2016
NCZ010-301915-
WARREN NC-
241 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WARREN COUNTY UNTIL
315 PM EDT...
AT 240 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORLINA...OR NEAR WARRENTON...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARRENTON...NORLINA...LITTLETON...MACON...LAKE GASTON...
SOUTHPOINTE AND MORNINGSTAR MARINAS...DREWRY...
WISE AND JOHN H KERR RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND
FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE.
&&
LAT...LON 3654 7790 3644 7791 3644 7792 3638 7791
3637 7792 3633 7828 3654 7832 3655 7829
TIME...MOT...LOC 1840Z 257DEG 25KT 3645 7817
10Special weather statement, Jul 30, 5:31 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 531 PM EDT SAT JUL 30 2016 NCZ009-010-026-302215- WARREN NC-VANCE NC-FRANKLIN NC- 531 PM EDT SAT JUL 30 2016 ...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WARREN...SOUTHERN VANCE... AND NORTHERN FRANKLIN COUNTIES UNTIL 615 PM EDT... AT 530 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR KITTRELL...OR 7 MILES NORTH OF LOUISBURG... MOVING EAST AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HENDERSON...LOUISBURG...CENTERVILLE...INGLESIDE AND GILLBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3616 7846 3631 7839 3626 7798 3604 7812 TIME...MOT...LOC 2130Z 283DEG 12KT 3621 7835 GIH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:20 PM EDT | Heat Advisory | RAH | Cumberland, Edgecombe, Hoke, Sampson, Scotland, Wayne and 1 more | 8 hr |
| Jul 30, 1:02 PM EDT | Special Weather Statement | RAH | Wayne | 28 min |
| Jul 30, 1:07 PM EDT | Special Weather Statement | RAH | Moore, Richmond | 38 min |
| Jul 30, 2:41 PM EDT | Special Weather Statement | RAH | Warren | 34 min |
| Jul 30, 5:00 PM EDT | Areal Flood Advisory | RAH | Halifax | 60 min |
| Jul 30, 5:31 PM EDT | Special Weather Statement | RAH | Franklin | 44 min |
| Jul 30, 6:09 PM EDT | Areal Flood Advisory | RAH | Franklin | 66 min |
| Jul 30, 6:48 PM EDT | Tornado Warning | RAH | Warren | 27 min |
| Jul 30, 7:08 PM EDT | Special Weather Statement | RAH | Harnett | 52 min |
| Jul 30, 7:14 PM EDT | Special Weather Statement | RAH | Person | 46 min |
| Jul 30, 7:22 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange, Person | 18 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.